In my last post I talked about the medication transition process, including how long the whole thing was taking. Since then, a new twist has appeared in that particular road. Would you believe that my Amitriptyline dose has increased? I know. Pretty unbelievable.
Even before my last post, I had noticed that my mood was dipping. Having suffered several major depressive episodes, I was lucky enough to be able to recognise what was happening. By that, I do not mean that if someone has been depressed before they are able to tell when it is happening to them again, but, rather, that I saw what was happening and somehow my mind managed to realise the risks involved – usually it doesn’t realise and so off I go down that slippery slope.
As I say, I recognised the risk. I had also noticed that various Fibromyalgia symptoms were beginning to crop up, albeit mildly. I tried to arrange a telephone consultation with Dr. Azeer but it wasn’t possible. I had wanted to discuss my thoughts that the low mood and the appearance of the Fibro symptoms were linked to the decrease in my Amitriptyline dose. As I couldn’t speak to Dr. Azeer and the weekend would occur before I managed to speak to him, I did something I wouldn’t normally do: I increased the Amitriptyline. My dose had dropped to 10mg the previous day but I decided that it would be a good idea to put it back up to 20mg. My reasoning was that it would be a while before I could be put onto another drug and for it to start being effective, so I might have more success with what I was already on. ***
I saw Dr. Azeer on Monday of this week to discuss how things were going and to tell him that I had upped the amount of Amitriptyline I was taking. We talked about the pros and cons of continuing with the Amitriptyline and of going back to taking Citalopram for the depression. For the time being, I shall continue on Amitriptyline, albeit on a lower than ideal dose, and we will review the situation in four or five weeks.
*** I do not advocate changing the dose of any medication one has been prescribed: always seek professional medical advice.